MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3 10X170MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3 10X170MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3125-0170S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: first surgery in (b)(6) 2019.The patient suddenly felt pain, so the patient visited the clinic on (b)(6).Image diagnosis revealed fracture of the nail due to false joint.(b)(6): re-operated to change to long nails.Upon removal, the nail was partially broken in front of the lag screw hole.
 
Additional Manufacturer Narrative
The reported event was confirmed.The review of manufacturing documents revealed no deviation in the manufacturing process.Required material properties had been confirmed prior to manufacturing.The labelling already informs about that a temporary implant requires sufficient bone consolidation in order to relieve the nail during the implantation period.The labelling also points out potential reasons for insufficient bone healing ¿ e.G.But not limited to osteoporosis and / or diabetes and points out that an intra-operatively damaged implant is at risk for breakage.The labelling points out that product damage must be avoided.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a gamma3 trochanteric nail had broken in 1 web after an implantation period of approx.6,5 months.Intra-operative material damage had significantly weakened the material in a highly stress applied area creating an incipient crack.After surgery, a remaining gap in the bone fracture site and additional high axial load application may have contributed to the event.High load application was introduced by the patient.Intra-operative material damage and a remaining bone fracture gap were regarded being user related.In case substantive information becomes available we reserve the right to reopen the investigation with root cause assessment.
 
Event or Problem Description

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3 10X170MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key10139598
Report Number0009610622-2020-00282
Device Sequence Number3361517
Product Code HSB
UDI-Device Identifier04546540375063
UDI-Public04546540375063
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number3125-0170S
Device Catalogue Number31250170S
Device Lot NumberK037153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight72